Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 20, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jun 27, 2014, 3:40 PM CDT for Willacy County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2014, 3:40 PM CDT (20:40 UTC)
- Expired
- Jun 27, 2014, 4:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Willacy County, TX
The radar
The Brownsville radar (KBRO), 59 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2399 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
184
WUUS54 KBRO 272040
SVRBRO
TXC489-272115-
/O.NEW.KBRO.SV.W.0020.140627T2040Z-140627T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
340 PM CDT FRI JUN 27 2014
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WILLACY COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 415 PM CDT
* AT 341 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING DAMAGING 60 MPH WINDS...
12 MILES SOUTH OF PORT MANSFIELD...MOVING NORTH AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
PORT MANSFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2635 9743 2633 9755 2660 9757 2659 9743
2648 9741 2647 9741 2647 9740 2644 9741
2643 9740 2642 9741 2642 9740 2640 9739
TIME...MOT...LOC 2041Z 183DEG 12KT 2639 9746
$$
JGG2 follow-up statements
209
WWUS54 KBRO 272049
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
349 PM CDT FRI JUN 27 2014
TXC489-272115-
/O.CON.KBRO.SV.W.0020.000000T0000Z-140627T2115Z/
WILLACY-
349 PM CDT FRI JUN 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHEASTERN WILLACY COUNTY...
AT 349 PM CDT... NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF PORT
MANSFIELD...MOVING NORTH AT 30 MPH. THE AREA OF STRONGEST WINDS WILL
CROSS HIGHWAY 186 THROUGH 400 PM.
THIS STORM IS CAPABLE OF PRODUCING...
DAMAGING WINDS TO 60 MPH.
LOCATIONS IN THE WARNING INCLUDE...
PORT MANSFIELD.
HIGHWAY 186.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2641 9740 2645 9756 2646 9756 2660 9757
2659 9743 2648 9741 2647 9741 2647 9740
2644 9741 2643 9740 2642 9741 2642 9740
TIME...MOT...LOC 2049Z 173DEG 26KT 2649 9748
$$
JGG059
WWUS54 KBRO 272109
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
409 PM CDT FRI JUN 27 2014
TXC489-272119-
/O.EXP.KBRO.SV.W.0020.000000T0000Z-140627T2115Z/
WILLACY-
409 PM CDT FRI JUN 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WILLACY COUNTY
WILL EXPIRE AT 415 PM CDT...
THE STORM HAS WEAKENED BELOW SEVERE LIMITS.
LAT...LON 2641 9740 2645 9756 2646 9756 2660 9757
2659 9743 2648 9741 2647 9741 2647 9740
2644 9741 2643 9740 2642 9741 2642 9740
TIME...MOT...LOC 2109Z 173DEG 26KT 2663 9750
$$
JGGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:32 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 27, 2:32 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 232 PM CDT FRI JUN 27 2014 .SHORT TERM /NOW THROUGH SATURDAY NIGHT/...A GOOD SPLATTERING OF CUMULUS AND ALTOCUMULUS ACROSS DEEP SOUTH TEXAS THIS AFTERNOON WITH POP-UP SHOWERS CONFINED TO MOSTLY EAST OF JIM HOGG AND STARR COUNTIES WITH A FEW THUNDERSTORMS ROLLING UP THE COAST. FORECAST IS ON TRACK WITH NO CHANGES AT THIS TIME...TEMPERATURES MOSTLY IN THE LOWER 90S...PARTLY TO MOSTLY CLOUDY SKIES...AND 30 POPS EAST OF HBV-RGC LOOK REASONABLE. MID LEVEL WEAKNESS ACROSS THE AREA OVER THE PAST FEW DAYS THAT HAS BROUGHT THE INCREASE IN PRECIPITATION WILL BEGIN LIFTING OUT IN THE LATTER PART OF THE SHORT TERM PERIOD WITH PWATS DECREASING FROM 1.9-2.0 INCHES CURRENTLY TO 1.4-1.5 INCHES BY SATURDAY NIGHT. THUS...THE BROAD RIDGING WILL SLOWLY BUILD BACK OVER THE AREA. POP GRIDS FOR TONIGHT REFLECT THE DIURNAL TREND OF AFTERNOON PRECIPITATION...BROADBRUSHED 20 POPS FOR LINGERING SHOWER ACTIVITY THROUGH MID EVENING THEN TRENDING POPS TO THE COAST AND COASTAL WATERS. MET/MAV GUIDANCE HAS TRENDED A LITTLE LESS POPS FOR SATURDAY WITH THE HIGHER POPS OVER THE COASTAL WATERS AND HAVE TRENDED THIS WAY WITH 20 POPS ALONG AND EAST OF HWY 281. POPS CONTINUE THE DOWNWARD TREND SATURDAY NIGHT AND JUST OVER THE COASTAL WATERS. LEE TROUGHING STRENGTHENS AS A S/W TROUGH MOVES ACROSS THE ROCKIES AND CENTRAL PLAINS WHICH WILL HELP RATCHET UP THE WINDS TOMORROW WITH HIGH PRESSURE OVER THE GULF. BREEZY SOUTHEAST WINDS EXPECTED WITH GUSTS TO 25 MPH POSSIBLE. WITH INCREASING WINDS...DECREASING SKY COVER...AND WARMING 850/925MB TEMPERATURES...HIGHS ON SATURDAY WILL BE A DEGREE OR TWO WARMER OVER TODAY. .LONG TERM /SUNDAY THROUGH FRIDAY/...THE REGION WILL REMAIN CAUGHT BETWEEN THE STRONGEST CORES OF RIDGING TO THE WEST AND EAST THROUGH THE UPCOMING WEEK. MOISTURE VALUES WILL DECREASE BY EARLY IN THE WEEK...MAINLY WRAPPING MORE TO THE NE INTO EAST TEXAS AND LOUISIANA...AND INTO THE EXPECTED TROPICAL DEVELOPMENT IN THE EPAC. WITH PW VALUES REMAINING BELOW 1.6 FOR MOST OF THE EXTENDED...WILL BE HARD-PRESSED TO GET CONVECTIVE ACTIVITY TO FORM ON THE SEABREEZE. HAVE LEFT SOME GHOST POPS IN FOR THE SEABREEZE AREAS EACH DAY...FOR THE VERY ISOLATED POPS THAT MAY BRIEFLY POP UP DURING PEAK HEATING...BUT OVERALL WILL REMAIN DRY THROUGH THE PERIOD. LESSENED POPS AND CLOUD COVER WILL HELP TEMPS INCREASE INTO THE MID TO UPPER 90S. && .MARINE... NOW THROUGH SATURDAY NIGHT...SEAS WERE NEAR 4 FEET WITH SOUTHEAST WINDS NEAR 12 KNOTS AT BUOY020 EARLY THIS AFTERNOON. MODERATE TO STRONG SOUTHEAST WINDS WILL PREVAIL ACROSS THE LOWER TEXAS COASTAL WATERS THIS PERIOD AS HIGH PRESSURE ACROSS THE GULF INTERACTS WITH LOW PRESSURE ACROSS THE SOUTHERN PLAINS. WINDS HAVE UNDERACHIEVED TODAY AS COMPARED TO FORECAST BUT STILL EXPECTED TO INCREASE THIS EVENING AND OVERNIGHT. WILL MAINTAIN SCEC OVER THE COASTAL WATERS TONIGHT AND WILL WATCH FOR SCA ACROSS THE 20-60NM WATERS LATER THIS EVENING AND OVERNIGHT. SCEC WILL CONTINUE INTO SATURDAY AND SATURDAY NIGHT WITH THE POSSIBILITY OF SCA FOR THE LAGUNA SATURDAY AND OFFSHORE WATERS SATURDAY NIGHT. SUNDAY THROUGH TUESDAY...EXPECT WINDS TO GRADUALLY IMPROVE THROUGH MIDWEEK AS SFC HIGH ACROSS THE EASTERN GULF SHIFT WESTWARD ACROSS THE NW GULF. PRESSURE GRADIENT WILL DECREASE...ALLOWING WINDS TO RELAX FOR 15 TO 20KTS SUNDAY TO AROUND 10 KNOTS TUESDAY INTO WEDNESDAY. THIS WILL LET SEAS FINALLY DROP BELOW 4 FEET AND BRING BETTER BOATING CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 81 92 82 91 / 20 20 10 0 BROWNSVILLE 79 91 80 92 / 20 20 10 0 HARLINGEN 78 94 80 94 / 20 20 10 0 MCALLEN 78 95 80 97 / 20 20 10 0 RIO GRANDE CITY 78 97 80 99 / 20 10 10 0 SOUTH PADRE ISLAND 80 87 81 88 / 20 30 10 20 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 55/64
Hazardous weather outlook, Jun 27, 4:51 AM CDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 451 AM CDT FRI JUN 27 2014 TXZ248>257-281000- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 451 AM CDT FRI JUN 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...WITH LOCALLY HEAVY RAINFALL EXPECTED. ANY OF THE SLOWER-MOVING SHOWERS AND THUNDERSTORMS WILL HAVE THE ABILITY TO PRODUCE PONDING OF WATER ON LOCAL ROADS AND NUISANCE FLOODING IN LOW-LYING AND POORLY-DRAINING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-281000- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 451 AM CDT FRI JUN 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY IS POSSIBLE FOR THE OFFSHORE WATERS OF THE LOWER TEXAS COAST TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ADDITIONAL SMALL CRAFT ADVISORIES ARE POSSIBLE ALONG THE LOWER TEXAS COAST SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CASTILLO
In the hours before
Special weather statement, Jun 27, 3:24 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 324 PM CDT FRI JUN 27 2014 TXZ251-254-256-272115- COASTAL WILLACY-INLAND WILLACY-KENEDY- 324 PM CDT FRI JUN 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN KENEDY COUNTY IN DEEP SOUTH TEXAS. EASTERN WILLACY COUNTY IN DEEP SOUTH TEXAS. UNTIL 415 PM CDT... AT 324 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN AREA OF SHOWERS ...16 MILES SOUTH OF PORT MANSFIELD...MOVING NORTH AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING... GUSTY WINDS OF 40 TO 50 MPH. TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. LOCATIONS IMPACTED INCLUDE... PORT MANSFIELD. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. && JGG
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:36 PM CDT | Special Marine Warning | BRO | 54 min | |
| Jun 27, 4:12 PM CDT | Small Craft Advisory | BRO | 36 hr | |
| Jun 27, 4:22 PM CDT | Special Marine Warning | BRO | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.